What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 1, 7:10 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 1, 7:10 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
810 PM EDT Sun Jul 1 2018
.SYNOPSIS...
Issued at 302 PM EDT Sun Jul 1 2018
Hot and humid this afternoon. An isolated strong to severe storm is
possible toward mid evening west of US 31 with a few showers or
thunderstorms possible overnight elsewhere. Lows tonight will range
in the lower 70s.
&&
.SHORT TERM...(Tonight and Monday)
Issued at 302 PM EDT Sun Jul 1 2018
Primary concern relegated to decaying sfc front pushing out of IL
this evening. 12Z gross trend similar with prior guidance in
collapsing frontal scale circulation across wrn zones mid to late
evening before washing out through cntrl zones aft midnight as
parent sw disturbance lifting well nw through MN. Convective
processes within line of storms over wrn IL might carry left overs a
bit further east this evening otherwise better low level forcing may
manifest toward daybreak from cntrl-ern zones in association with
modest low level jet juxtaposed within H85 theta-e ridge.
Nevertheless given even trends in guidance a general reduction in
pops made overnight.
Stalled left over frontal zone and diurnal destabilization may
initiate isolated storms se half Mon aftn in prolixity to low level
theta-e plume before low level flow weakens late.
&&
.LONG TERM...(Tuesday through Saturday)
Issued at 302 PM EDT Sun Jul 1 2018
Upper ridge over the wrn atlantic to start will slowly retrograde
wwd into the cntrl plains by early Fri. Nrn stream sw disturbance
digs into the nrn Rockies Tue as high plains cyclogenesis commences.
Some downstream influence noted here with backing low level flow to
serly and with plume of unstable low level theta-e still in place
cant argue for at least an isold pop mention however bulk boundary
layer moisture flux remains weak and does not justify high chance
pops.
Thereafter upper ridge builds in earnest esp Wed-Thu. Warming mid
level temps along with erosion of low level theta-e ridge and anemic
flow aloft in aggregate suggest dry/hot and humid. Rockies
disturbance kicks out into srn Canada Wed and into wrn QB early Fri.
Attendant sfc trough washes out across the lakes but with some
flattening of upper ridge. This will allow for some decent airmass
exchange next weekend with much drier and seasonable air to spread
south out of se Canada.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 809 PM EDT Sun Jul 1 2018
Upper level short wave lifting across the northern Great Lakes
this evening will allow a cold front to track across northwest
Indiana this evening. This front will tend to slow later this
evening into the overnight as upper level wave continues to lift
northeast and weakens. Additional isolated to scattered showers
and thunderstorms may develop along this sfc trough overnight,
possibly affecting KFWA with some lingering elevated instability.
Will likely include VCTS/TEMPO SHRA at KSBN in the 00Z-02Z
timeframe and will monitor near term trends for possible TSRA
inclusion at KFWA later this evening. Storms at KSBN through 02Z
may be accompanied by some wind gusts to 30 to 40 knots. Mainly
dry conditions are expected for the terminals on Monday as sfc
boundary gets slowly suppressed southward.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Marsili
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 1, 8:06 PM EST, 9 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
906 PM EDT Sun Jul 1 2018
INZ003-004-012>015-020-022-MIZ077-078-030115-
La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-
Cass IN-Berrien-Cass MI-
906 PM EDT Sun Jul 1 2018 /806 PM CDT Sun Jul 1 2018/
This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.
.DAY ONE...Tonight
The Excessive Heat Warning has been allowed to expire.
An isolated strong thunderstorm capable of producing wind gusts to 40
mph is possible along and west of US 31 through midnight. Brief
heavy downpours may result in some localized ponding of water on
roadways this evening across these locations.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
A low chance of thunderstorms exists Tuesday afternoon.
Afternoon heat indices of 95 to 100 are expected Tuesday through
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected tonight.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
INZ005>009-016>018-023>027-032>034-MIZ079>081-OHZ001-002-004-005-015-
016-024-025-030115-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
906 PM EDT Sun Jul 1 2018
This hazardous weather outlook is for portions of northern Indiana...
southwest Michigan and northwest Ohio.
.DAY ONE...Tonight
The Excessive Heat Warning has been allowed to expire.
There is a chance of thunderstorms. Severe weather is not expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
A low chance of thunderstorms exists Tuesday afternoon.
Afternoon heat indices of 95 to 100 are expected Tuesday through
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected tonight.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
LMZ043-046-030115-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
906 PM EDT Sun Jul 1 2018
This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.
.DAY ONE...Tonight
An isolated thunderstorm is possible. Severe weather is not expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
A low chance of thunderstorms exists Tuesday afternoon.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jul 1, 6:02 PM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
702 PM EDT SUN JUL 1 2018
MIZ077-012330-
Berrien-
702 PM EDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERRIEN COUNTY...
At 658 PM EDT, a strong thunderstorm was located near St. Joseph,
moving northeast at 45 mph.
Winds gusts to 50 mph and pea sized hail are possible with this
storm.
Locations impacted include...
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Watervliet,
Coloma, Stevensville, Lake Michigan Beach, Paw Paw Lake, Riverside,
Shoreham and Millburg.
This includes the following highways...
Interstate 196 between mile markers 0 and 7.
Interstate 94 in Michigan between mile markers 22 and 42.
Seek shelter until this thunderstorm passes.
&&
LAT...LON 4214 8622 4195 8669 4213 8658 4211 8649
4224 8636 4224 8622
TIME...MOT...LOC 2258Z 237DEG 46KT 4209 8662
MARSILISpecial weather statement, Jul 1, 6:24 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Northern Indiana
724 PM EDT SUN JUL 1 2018
INZ003-004-MIZ077-020030-
La Porte-St. Joseph-Berrien-
724 PM EDT SUN JUL 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ST. JOSEPH...LA
PORTE AND BERRIEN COUNTIES...
At 723 PM EDT/623 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 10 miles west of St. Joseph to
near Kouts. Movement was northeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
South Bend, Michigan City, La Porte, Benton Harbor, St. Joseph,
Westville, Buchanan, Trail Creek, Benton Heights, Fair Plain,
Bridgman, Walkerton, North Liberty, New Buffalo, New Carlisle,
Berrien Springs, Watervliet, Three Oaks, Coloma and Kingsford
Heights.
This includes the following highways...
Interstate 196 between mile markers 0 and 7.
Interstate 80 in Indiana between mile markers 38 and 72.
Interstate 94 in Indiana between mile markers 35 and 45.
Interstate 94 in Michigan between mile markers 0 and 42.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4208 8622 4148 8640 4148 8647 4145 8647
4143 8654 4143 8664 4138 8671 4132 8693
4159 8693 4186 8683 4194 8670 4213 8658
4211 8649 4224 8636 4224 8623
TIME...MOT...LOC 2323Z 238DEG 26KT 4213 8669 4129 8698
MARSILISpecial weather statement, Jul 1, 7:19 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Northern Indiana
819 PM EDT SUN JUL 1 2018
MIZ077-078-020115-
Berrien-Cass-
819 PM EDT SUN JUL 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CASS AND
BERRIEN COUNTIES...
At 818 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Paw Paw Lake to Berrien Springs to
near Buchanan. Movement was east at 25 mph.
Wind gusts of 40 to 50 mph are possible with these storms.
Locations impacted include...
Niles, Benton Harbor, Dowagiac, Buchanan, Benton Heights, Fair Plain,
Berrien Springs, Watervliet, Coloma, Paw Paw Lake, Lake Michigan
Beach, Bertrand, Pokagon, Dayton, Sodus, Riverside, Eau Claire,
Galien, Magician Lake and Dewey Lake.
This includes the following highways...
Interstate 196 between mile markers 0 and 7.
Interstate 94 in Michigan between mile markers 28 and 42.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until these storms pass.
&&
LAT...LON 4207 8622 4207 8603 4204 8603 4176 8617
4176 8656 4191 8647 4218 8643 4219 8641
4224 8636 4224 8623
TIME...MOT...LOC 0018Z 249DEG 18KT 4223 8632 4193 8633 4177 8643
MARSILISpecial weather statement, Jul 1, 8:11 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Northern Indiana
911 PM EDT SUN JUL 1 2018
MIZ078-079-020200-
St. Joseph-Cass-
911 PM EDT SUN JUL 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CASS AND
NORTHWESTERN ST. JOSEPH COUNTIES...
At 910 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Decatur to 6 miles east of
Cassopolis to near Simonton Lake. Movement was east at 30 mph.
Winds gusts to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Three Rivers, Centreville, Marcellus, Penn, Flowerfield, Vandalia,
Moore Park, Paradise Lake, Calvin Center, Adamsville, Juno Lake,
Donnell Lake, Fishers Lake, Jones, Corey Lake, Shavehead Lake,
Howardsville, Clear Lake and Wakelee.
Brief heavy rainfall is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4202 8548 4189 8553 4178 8601 4187 8596
4207 8598 4207 8550
TIME...MOT...LOC 0110Z 247DEG 26KT 4207 8593 4190 8588 4180 8592
MARSILI